Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 11, NWS La Crosse, WI

June 7, 2008Crawford County, Richland County, Wisconsin; Allamakee County, Winneshiek County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 7, 2008, 7:44 PM CDT for Crawford County, Richland County, Wisconsin; Allamakee County, Winneshiek County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2008, 7:44 PM CDT (00:44 UTC)
Expired
Jun 7, 2008, 11:45 PM CDT
In force
4 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Allamakee County, IA, Winneshiek County, IA, Crawford County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 66 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2793 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
2.3
Supercell composite
16.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 080046
FFWARX
IAC005-191-WIC023-103-080445-
/O.NEW.KARX.FF.W.0011.080608T0044Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
744 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...WAUKON...LANSING...
  WINNESHIEK COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF DECORAH...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  THIS INCLUDES THE CITY OF PRAIRIE DU CHIEN...
  RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  THIS INCLUDES THE CITY OF RICHLAND CENTER...

* UNTIL 1145 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE WARNED AREA.
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL LEAD TO FLASH 
  FLOODING. LAW ENFORCEMENT IN EASTERN RICHLAND COUNTY REPORTS MANY  
  STREAMS NEAR BANKFULL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPILLVILLE...POSTVILLE...OSSIAN...HARPERS FERRY...FORT ATKINSON AND
  CALMAR

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
      4308 9083 4306 9095 4299 9107 4300 9115
      4308 9116 4309 9208 4350 9208 4350 9123
      4347 9124 4343 9120 4342 9067 4356 9066
      4356 9020
TIME...MOT...LOC 0044Z 352DEG 0KT 4344 9023 4336 9136
          4322 9217

$$

RABERDING
4 follow-up statements
000 
WGUS73 KARX 080144
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
842 PM CDT SAT JUN 7 2008

IAC005-191-WIC023-103-080445-
/O.CON.KARX.FF.W.0011.000000T0000Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-
842 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
CRAWFORD...RICHLAND...ALLAMAKEE AND WINNESHIEK COUNTIES...

AT 838 PM CDT...THUNDERSTORMS PRODUCING HEAVY RAIN WAS REPORTED OVER 
THE WARNED AREA. RAINFALL RATES OF ONE HALF INCH TO 1 INCH PER HOUR 
WILL BE LIKELY WITH THESE STORMS. THIS COMBINED WITH THE RAINS FROM 
EARLIER TODAY IS LEADING TO FLASH FLOODING. LOCATIONS WITH THE 
GREATEST RISK OF FLASH FLOODING INCLUDE 
WAUKON...LANSING...DECORAH...RICHLAND CENTER...PRAIRIE DU 
CHIEN...SPILLVILLE...RIDGEWAY AND POSTVILLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POSTVILLE...
OSSIAN...HARPERS FERRY...FORT ATKINSON...CALMAR AND PRAIRIE DU CHIEN

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO 
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. 
REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
      4308 9083 4306 9095 4299 9107 4300 9115
      4308 9116 4309 9208 4350 9208 4350 9123
      4347 9124 4343 9120 4342 9067 4356 9066
      4356 9020
TIME...MOT...LOC 0142Z 349DEG 0KT 4332 9028 4326 9132
          4316 9207

$$

RABERDING
000 
WGUS73 KARX 080155
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT SAT JUN 7 2008

IAC005-191-WIC023-103-080445-
/O.CON.KARX.FF.W.0011.000000T0000Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-
855 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
CRAWFORD...RICHLAND...ALLAMAKEE AND WINNESHIEK COUNTIES...

AT 851 PM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUKON...
SPILLVILLE...RIDGEWAY...NEW ALBIN...LANSING...DECORAH AND RICHLAND
CENTER

AT 851 PM CDT...AMATEUR RADIO REPORTS COUNTY ROAD II AND N ALONG 
WITH HIGHWAY 58 WITH WATER OVER THE ROAD AS MCGLYNN CREEK IS OUT OF 
ITS BANK IN NORTHEAST RICHLAND COUNTY. LOCATIONS WITH THE GREATEST RISK OF 
FLASH FLOODING INCLUDE WAUKON...LANSING...DECORAH...RICHLAND 
CENTER...PRAIRIE DU CHIEN...SPILLVILLE...RIDGEWAY AND POSTVILLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
      4308 9083 4306 9095 4299 9107 4300 9115
      4308 9116 4309 9208 4350 9208 4350 9123
      4347 9124 4343 9120 4342 9067 4356 9066
      4356 9020
TIME...MOT...LOC 0153Z 180DEG 0KT 4332 9028 4326 9132
          4316 9207

$$

RABERDING
000 
WGUS73 KARX 080346
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 PM CDT SAT JUN 7 2008

IAC005-191-WIC023-103-080445-
/O.CON.KARX.FF.W.0011.000000T0000Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-
1043 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
CRAWFORD...RICHLAND...ALLAMAKEE AND WINNESHIEK COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WAUKON...SPILLVILLE...RIDGEWAY...NEW ALBIN...LANSING...DECORAH AND 
RICHLAND CENTER

AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE WARNED AREA. HOWEVER 
THE HEAVIEST RAIN HAD SHIFTED SOUTH OF THE WARNED AREA. EMERGENCY 
MANAGEMENT OFFICIALS IN RICHLAND COUNTY REPORT THE WATER IS RECEDING. 
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE 
WAUKON...LANSING...DECORAH...RICHLAND CENTER...PRAIRIE DU 
CHIEN...SPILLVILLE...RIDGEWAY AND POSTVILLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
      4308 9083 4306 9095 4299 9107 4300 9115
      4308 9116 4309 9208 4350 9208 4350 9123
      4347 9124 4343 9120 4342 9067 4356 9066
      4356 9020
TIME...MOT...LOC 0343Z 180DEG 0KT 4332 9028 4326 9132
          4316 9207

$$

RABERDING
000 
WGUS73 KARX 080451
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 PM CDT SAT JUN 7 2008

IAC005-191-WIC023-103-080500-
/O.EXP.KARX.FF.W.0011.000000T0000Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-
1150 PM CDT SAT JUN 7 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CRAWFORD...RICHLAND...
ALLAMAKEE AND WINNESHIEK COUNTIES...

CALLS TO LAW ENFORCEMENT OFFICIALS INDICATE THAT THE FLASH FLOODING 
PROBLEMS FROM EARLIER THIS EVENING HAVE DIMINISHED...WITH MUCH OF 
THE WATER RECEDING.   

THE THREAT FOR ADDITIONAL FLASH FLOODING HAS DIMINISHED ACROSS THE 
WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE.

STILL...BE WARY FOR ROAD WASHOUTS OR MUD SLIDES WHICH MAY HAVE 
OCCURRED.  USE CAUTION...AS IT IS DIFFICULT TO SEE FLOOD DANGERS AT 
NIGHT. 

LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
      4308 9083 4306 9095 4299 9107 4300 9115
      4308 9116 4309 9208 4350 9208 4350 9123
      4347 9124 4343 9120 4342 9067 4356 9066
      4356 9020
TIME...MOT...LOC 0346Z 180DEG 0KT 4332 9028 4326 9132
          4316 9207

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 1:40 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jun 7, 1:40 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SAT JUN 7 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

BEEN A BUSY DAY ALREADY BUT FOCUS REMAINS ON SEVERE WEATHER THREAT
REST OF TODAY AND THROUGH SUNDAY.

AS STRONG UPPER JET CONTINUES TO PUSH INTO UPPER MIDWEST...LOW LEVEL
RESPONSE HAS BEEN A QUICK NORTH SURGE WITH HIGHER DEW POINTS
ADVECTING IN QUICKLY THIS MORNING. CURRENT CONVECTION MORE LIMITED
TO NORTHEAST IOWA INTO SOUTHWEST WISCONSIN ALONG AND JUST NORTH OF
STRONGER CAPE GRADIENT THAT IS WELL ESTABLISHED ACROSS IOWA. SHORT
WAVE TROUGH IS MOVING OUT OF EASTERN NEBRASKA RIDING SOUTHWEST FLOW
ALOFT AND ENHANCING LIFT AND CONVERGENCE AS THE AFTERNOON WEARS ON.
DEEP SHEAR IN PLACE AS WELL SO ALREADY SEEING SUPERCELLS AND
POSSIBLE TORNADO ACTIVITY. SEE DAY 1 CONVECTIVE OUTLOOK FOR SUPPORT.

ALSO TRYING TO DIAGNOSE HEAVY RAIN AND FLOODING THREAT. HEAVIEST
RAIN MAY BE CONFINED TO SOUTHERN FORECAST AREA HEADING INTO THIS
EVENING...WHICH IS WHERE HEAVIEST RAIN HAS FALLEN OVER THE PAST TWO
WEEKS AND ALSO IN A CURRENT WATCH. NOT SURE AREAS OF SOUTHEAST
MINNESOTA OR NORTH CENTRAL WISCONSIN WILL SEE MUCH UNLESS
REGENERATION OCCURS BACK TO THE WEST OR SOUTHWEST...BUT MAY EXPAND
WATCH NORTH GIVEN AFTERNOON RAINFALL HAS ALREADY PRODUCED SOME MINOR
FLOODING ALONG AND SOUTH OF I-90. SHORT RANGE MODEL GUIDANCE IS
SUGGESTING REGENERATION WILL HAPPEN WITH LOW LEVEL MOISTURE
TRANSPORT FOCUSING BACK TO THE WEST OVERNIGHT. FLY IN THE OINTMENT
IS WHAT WILL AFTERNOON CONVECTION LEAVE FOR A BOUNDARY AND HOW FAR
NORTH OF THAT COULD REGENERATION OCCUR. 07.12Z MODEL GUIDANCE
CONTINUES TREND OF FOCUSING ACTIVITY ACROSS SOUTHEAST MINNESOTA
HEADING INTO SUNDAY MORNING BUT UNCERTAINTY EXISTS. WILL LIKELY
LEAVE THE CURRENT FLASH FLOOD WATCH WHERE IT IS AND WILL REALIGN
DEPENDING ON IF OR HOW REGENERATION OCCURS. EITHER WAY HIGH POPS
EXPECTED NEXT 24-36 HOURS.

ANOTHER SHORT WAVE IMPULSE EXPECTED TO EJECT TOWARDS REGION ON
SUNDAY SO COULD SEE ANOTHER PERFORMANCE. WILL CERTAINLY HAVE TO SEE
HOW FIRST 24 HOURS PANS OUT...BUT EMPHASIS WILL PROBABLY CENTER ON
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN AND POINTS SOUTH AND EAST.

STILL BANKING ON IDEA THAT BOUNDARY WILL CONTINUE TO GET PUSHED
SOUTH IN TIME AND KEEPING MONDAYS FOCUS BACK TO THE SOUTH. BUT
UPSTREAM RIDGING WILL PROVIDE ANOTHER RETURN FLOW SHOT ON TUESDAY.
NOT A LOT OF TIME TO FOCUS ON OUTER PERIODS THOUGH. MINOR TO NO
CHANGES MADE IN THIS TIME FRAME.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH THE PERIOD.
THE 07.00Z GFS AND ECMWF ARE VERY GOOD AGREEMENT WITH OVERALL UPPER
LEVEL FLOW PATTERN THROUGH THE PERIOD. BOTH MODELS ARE INDICATING
UPPER LEVEL TROUGH TO DIG OVER THE ROCKY MOUNTAINS AND RIDGE TO
AMPLIFY OVER THE EASTERN U.S. THROUGH 00Z FRIDAY. THEN...MODELS
BEGIN TO BREAK DOWN UPPER LEVEL RIDGE OVER EASTERN U.S. AND DEVELOP
WEST TO EAST ZONAL FLOW OVER WESTERN AND CENTRAL U.S. LATE IN THE
PERIOD. MAIN DIFFERENCE BETWEEN THE 07.00Z GFS AND ECMWF IS TIMING
OF EMBEDDED SHORTWAVE TROUGHS WRAPPING AROUND WESTERN U.S. UPPER
LEVEL TROUGH THROUGH FORECAST PERIOD. THOUGH...OVERALL MODELS ARE IN
GOOD AGREEMENT WITH ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE
FORECAST AREA THROUGH PERIOD. PREVIOUS FORECAST HAS GOOD HANDLE ON
THIS AND WILL MAKE MINOR CHANGES TO FORECAST THROUGH PERIOD.

&&

.AVIATION...

STORMY/UNSETTELED OVER THE TAF SITES THROUGH THE PERIOD. GREAT DEAL
OF UNCERTAINTY REGARDING SPECIFICS OF STORM INITIATION/MOVEMENT AND
HOW WIDESPREAD TSRA WILL BE. DOES APPEAR A LARGER SCALE STORM
COMPLEX WILL BE SPREADING INTO THE AREA OVERNIGHT/EARLY SUNDAY WITH
THREATS OF HEAVY RAIN /OCNL IFR VSBYS AND CEILINGS/. REST OF TAF
FORECAST WILL BE DRIVEN LARGELY ON SMALLER SCALE STORM POTENTIAL AND
LOCATIONS. GIVEN SETUP...ANY STORM WILL WILL HAVE POSSIBILITY OF
LARGE HAIL/HIGH WINDS...AND ASSOCIATED IFR/MVFR CEILINGS VSBYS.
DON/T SEE A PERIOD IN TAF WINDOW OF LESSER RAIN THREAT IN VERY
ACTIVE PATTERN/SETUP.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
     MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.
&&

SHORT TERM...SHEA
LONG TERM....DTJ
AVIATION.....BINAU
Hazardous weather outlook, Jun 7, 4:34 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
434 PM CDT SAT JUN 7 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
434 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHEAST MINNESOTA AND
PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON. THERE IS A FAVORABLE
TORNADO ENVIRONMENT SO THE STORMS BEGIN TO ROTATION FAIRLY EASY.
VERY HEAVY RAIN IS ALSO EXPECTED WITH EACH STORM.

THE AIRMASS IS MORE STABLE IN WESTERN AND CENTRAL WISCONSIN SO IT
MAY TAKE A FEW HOURS...INTO THE EVENING...FOR STORMS TO REFORM.

THESE STORMS WILL CONTINUE TO TRACK ACROSS AREAS MAINLY ALONG AND
SOUTH OF INTERSTATE 90 WELL INTO THE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND MUCH OF WEST CENTRAL INTO SOUTHWEST WISCONSIN
TONIGHT. STRONGER STORMS COULD PRODUCE A QUICK COUPLE INCHES OF
RAIN SO REMAIN ALERT FOR POSSIBLE FLASH FLOODING...ESPECIALLY IN
AREAS WHERE THE TERRAIN MAY ENHANCE THE THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON
SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH
COULD LEAD TO SOME FLOODING PROBLEMS.

ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL
KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT
THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED IN SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST
IOWA LATE THIS AFTERNOON AND INTO THE EVENING. WISCONSIN COUNTIES
ALONG AND SOUTH OF INTERSTATE 90 94 SHOULD ALSO MONITOR UPSTREAM
CONDITIONS...ESPECIALLY IF A WARNING IS ISSUED FOR YOUR AREA. IN
ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT
COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS
REPORTS WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Jun 7, 7:01 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
701 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     BARRE MILLS             43.84N 91.12W
06/07/2008                   LA CROSSE          WI   TRAINED SPOTTER

            TREES BLOWN DOWN.

&&

SHEA
Local storm report, Jun 7, 7:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
704 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FLASH FLOOD      VIROQUA                 43.56N 90.89W
06/07/2008                   VERNON             WI   LAW ENFORCEMENT

            SHERIFF DEPT GETTING LOTS OF CALL ABOUT WATER OVER ROADS
            AND BACKED UP DRAINAGE AREAS.

&&

SHEA
Local storm report, Jun 7, 7:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     ONALASKA                43.89N 91.22W
06/07/2008                   LA CROSSE          WI   TRAINED SPOTTER

            LARGE TREES BLOWN DOWN.

&&

SHEA
Local storm report, Jun 7, 7:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
718 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             3 S LYNDON STATION      43.67N 89.89W
06/07/2008  E1.00 INCH       JUNEAU             WI   LAW ENFORCEMENT

&&

MW
Local storm report, Jun 7, 7:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
728 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HEAVY RAIN       1 N LEON                43.89N 90.83W
06/07/2008  M3.00 INCH       MONROE             WI   TRAINED SPOTTER

            3 INCHES OF RAIN SINCE 515 PM

&&

MW
Local storm report, Jun 7, 7:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             4 S PLAINVILLE          43.66N 89.82W
06/07/2008  E0.75 INCH       JUNEAU             WI   AMATEUR RADIO

            AT ROCKY ARBOR STATE PARK

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:16 PM CDTTornado WarningARXRichland31 min
Jun 7, 7:20 PM CDTSevere Thunderstorm WarningARXAdams, Juneau34 min
Jun 7, 8:20 PM CDTRiver Flood WarningARXRichland, Vernon5 days
Jun 7, 8:20 PM CDTRiver Flood WarningARXCrawford, Vernon5 days
Jun 7, 8:20 PM CDTRiver Flood WarningARXCrawford, Vernon7 days
Jun 7, 8:20 PM CDTRiver Flood WarningARXCrawford10 days
Jun 7, 8:20 PM CDTRiver Flood WarningARXCrawford10 days
Jun 8, 12:06 AM CDTAreal Flood WarningARXJuneau, Monroe, Richland, Vernon8 hr
Jun 8, 3:24 AM CDTFlash Flood WarningARXCrawford, Grant, Richland, Vernon5 hr
Jun 8, 8:26 AM CDTAreal Flood WarningARXAdams, Crawford, Juneau, Monroe, Richland, Vernon6 hr
Jun 8, 2:27 PM CDTAreal Flood WarningARXAdams, Crawford, Grant, Juneau, Monroe, Richland and 1 more34 hr
Jun 8, 6:17 PM CDTSevere Thunderstorm WarningARXGrant28 min
Jun 7, 7:02 PM CDTSevere Thunderstorm WarningARXMitchell43 min
Jun 7, 8:04 PM CDTRiver Flood WarningARXClayton7 days
Jun 7, 8:04 PM CDTRiver Flood WarningARXClayton7 days
Jun 7, 8:04 PM CDTRiver Flood WarningARXAllamakee6 days
Jun 7, 8:42 PM CDTRiver Flood WarningARXFloyd, Mitchell4 days
Jun 7, 11:24 PM CDTSevere Thunderstorm WarningARXFayette36 min
Jun 7, 11:46 PM CDTAreal Flood WarningARXHoward, Mitchell8 hr
Jun 8, 1:04 AM CDTSevere Thunderstorm WarningARXHoward56 min
Jun 8, 2:37 AM CDTFlash Flood WarningARXAllamakee, Winneshiek6 hr
Jun 8, 10:20 AM CDTRiver Flood WarningARXAllamakee, Winneshiek51 hr

Nearby

Flash Flood Warnings in Wisconsin, 2008Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.